Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HSV-2 symptoms and HIV
Jan 2, 2006

I have been HIV+ for six years and was recently diagnosed with HSV-2 in July '05. I have had an undetectable VL and a high CD4 count for all six years. I am taking Combivir/Lexiva/Norvir. Initially, my doc told me that I should only have breakouts once or twice a year but have had them numerous times since my diagnosis (at least once a month). I take Valtrex but only when I feel a breakout is on its way and it's only enough for 10 days. Is there anything I can do to stop or slow the breakouts? Do the breakouts have any effect on my VL or CD4 count? I would like to stay undetectable with high CD4 numbers as long as possible but am afraid my immune system is struggling. Please give me any advice or information about what I can do or questions I should be asking my doc about this problem. Thank you for your response! :)

Response from Dr. Pierone

Hi and thanks for posting.

Some people with herpes tend to get frequent outbreaks and this can occur absent HIV infection. In a situation like yours it often makes sense to take a daily dose of an antiviral for herpes to prevent outbreaks from getting started. This is an important goal because herpes outbreaks are sometimes associated viral load spikes. Once daily acyclovir at a dose of 400mg or 800mg is usually effective. Best luck to you!



Previous
opinion on 3 meds while on methodone
Next
Starting Acne treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement